MAUDE Adverse Event Report: CORDIS DE MEXICO MAXI LD 7F 14X6 110CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO MAXI LD 7F 14X6 110CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4171460L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not available for testing and evaluation.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that a maxi ld 7f 14x6 110cm balloon rupture during post-dilatation.There was no reported patient injury.The physician used a maxi ld for a vein case and successful pre-dilatation using the maxi-ld balloon.The physician then placed 3 wall stents in the vein.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A 14 x 60 mm maxi ld 7f 110 cm balloon ruptured during post-dilatation.The balloon was removed from the body and the procedure was completed using a non cordis balloon to post dilate the non-cordis stent.There was no reported patient injury.The lesion was not calcified or tortuous with stenosis of greater than 60%.The physician used a maxi ld for a vein case and successful pre-dilatation using the maxi-ld balloon.The physician then placed 3 non-cordis stents in the vein.Additional information was received and the device prep normally.The same maxi balloon was used for pre-dilation.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.Iso vue used for contrast with 50:50 ratio contrast to saline used.In deflator was used successfully throughout the case without any issues.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter have never been in an acute bend.The balloon was inflated to 6 atmospheres when it ruptured.The balloon maintained pressure through pre-dilation, just not post dilation of wall stent.A non-sterile unit of maxi ld 7f 14 x 6 110 cm was received inside of a plastic bag.Several kink conditions (22 kink) were observed along of catheter.Balloon was received inflated /deflated and 3 cm axial burst was observed on balloon.Functional analysis was not performed due to product¿s received condition.Balloon was inspected under vision system and axial burst was confirmed.Sem analysis results showed that the external surface presented evidence of scratch marks near to the balloon burst\rupture condition and it¿s very likely that the same factors could have contributed to the burst\rupture condition.The internal surface and distal marker bands did not presented any evidence of damages.No other anomalies were found during the analysis.A review of the manufacturing documentation associated with lot 17464057 was performed and it was found that no defective units were rejected during the final assembly of this lot.No other issues were noted that were considered potentially related to the reported complaint.The reported ¿balloon burst¿ was confirmed through analysis of the returned device.The exact cause of the balloon burst could not be determined during analysis.Based on the information available for review, vessel characteristics (stenosis greater than 60%) and procedural factors may have contributed to the burst as evidenced by scratches noted on the outer surface during analysis.According to the instructions for use, ¿the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken.

Brand Name
MAXI LD 7F 14X6 110CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6217954
Report Number9616099-2017-00831
Device Sequence Number16259686
Product Code LIT
UDI-Device Identifier20705032002445
UDI-Public20705032002445
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K963000
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Model Number4171460L
Device Catalogue Number4171460L
Device Lot Number17464057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2016
Distributor Facility Aware Date12/08/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/27/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date01/03/2017
Supplement Report FDA Received Date01/03/2017
01/11/2017
01/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1